Texas, 2005

Drought in Texas, November 1 to 30, 2005

November 1 to 30, 2005 · NWS FWD · 46 events in 46 counties and zones

46 drought, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 46 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
$120 million
Events
46

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Oct 31, 8:52 PM CST, 3 hours 8 minutes earlier.

Area forecast discussion, Oct 31, 8:52 PM CST, 3 hours 8 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
852 PM CST MON OCT 31 2005

.UPDATE...
WILL UPDATE SHORTLY TO REFLECT CURRENT WIND AND TEMP TREND FOR
TONIGHT.  WINDS HAVE DIMINISHED QUICKER THAN EARLIER THOUGHT AND ALONG
WITH LOW DEWPOINTS HAVE DROPPED MIN TEMPS A BIT.  LITTLE OTHER
CHANGES EXPECTED AT THIS POINT.     42

&&

.AVIATION...
600 PM CST

CLEARING SKIES THIS EVENING. WINDS WILL STAY UP...GRADUALLY
DIMINISHING THROUGH NEXT 24 HRS...AS SFC HIGH EASES INTO TEXAS. 25

&&

.UPDATE...
557 PM CST

WILL UPDATE TO REMOVE MENTION OF PRECIP IN THE SOUTHEAST THIS
EVENING. ADJUSTED HOURLY TEMPS TO REFLECT CURRENT TRENDS BUT NO
OTHER CHANGES AT THIS TIME.     42

&&

.DISCUSSION...
350 PM CST

THE CONVECTIVE LINE WHICH HAS AFFECTED NORTH TEXAS FOR MUCH OF THE
DAY CONTINUES TO MOVE SOUTHEASTWARD AWAY FROM THE FORECAST AREA.
HOWEVER...AN AREA OF POSTFRONTAL LIGHT TO MODERATE RAIN REMAINS
SITUATED ACROSS THE SOUTHEASTERN ZONES...AND WILL MAINTAIN SLIGHT
CHANCE PROBABILITIES FOR MEASURABLE RAINFALL IN THIS REGION THROUGH
THE EVENING.  OTHERWISE...EXPECT STRATUS CLOUDS TO GRADUALLY
DISSIPATE FROM WEST TO EAST...AS STRONG ISENTROPIC DESCENT
OVERSPREADS THE AREA FROM THE NORTHWEST.  STRONG SYNOPTIC SCALE
SUBSIDENCE WILL ALSO CONTINUE TO PROMOTE DOWNWARD TRANSFER OF HIGHER
MOMENTUM AIR...BUT WE WILL PREMATURELY CANCEL THE WIND ADVISORY...AS
15G25 APPEARS MORE REASONABLE BASED ON CURRENT OBSERVATIONAL DATA.

THE 31/12Z MODELS CONTINUE TO ADVERTISE A VERY QUIET WEATHER PATTERN
FOR THE REMAINDER OF THE FORECAST PERIOD.  AN UPPER LEVEL RIDGE WILL
BUILD ACROSS THE SOUTHERN PLAINS FROM ADJACENT AREAS OF NORTHERN
MEXICO DURING THE UPCOMING 48 HOUR PERIOD.  THE RESULTING SUBSIDENCE
WILL ALLOW FOR CLEAR SKIES...WITH A LARGE DIURNAL TEMPERATURE RANGE
EXPECTED.  TOWARD THE END OF THE WORK WEEK...A LONGWAVE TROUGH IS
PROGGED TO DEVELOP ACROSS THE PACIFIC NORTHWEST.  SURFACE PRESSURE
FALLS IN THE LEE OF THE ROCKIES WILL DEVELOP AS STRENGTHENING
WESTERLY FLOW SPREADS ACROSS THE ROCKIES...AND SOUTH WINDS WILL
RETURN TO MUCH OF NORTH TEXAS BY LATE WEDNESDAY AND THURSDAY.
HOWEVER...ONLY LIMITED LOW-LEVEL MOISTURE RETURN IS ANTICIPATED...
AND THIS WILL PRIMARILY OCCUR ACROSS THE EASTERN HALF OF THE
FORECAST AREA.  THEREFORE...AS PREVIOUSLY MENTIONED...THE FIRE
DANGER THREAT MAY INCREASE SUBSTANTIALLY TOWARD THE END OF THE
WEEK...AND WILL NEED TO BE MONITORED CLOSELY.

MID-LEVEL HEIGHTS WILL GRADUALLY FALL ACROSS THE CENTRAL PLAINS OVER
THE UPCOMING WEEKEND...WITH A SURFACE COLD FRONT EXPECTED TO STALL
ACROSS OKLAHOMA ON SATURDAY.  THE LATEST GFSLR/ECMWF DATA AGREE ON
WEAK AMPLIFICATION OF THE UPPER FLOW ALLOWING THIS BOUNDARY TO MOVE
SOUTHWARD ACROSS THE FORECAST AREA ON SATURDAY NIGHT...BUT LIMITED
MOISTURE AND LACK OF STRONG UPPER FORCING PRECLUDES INTRODUCING EVEN
LOW CHANCE POPS AT THIS TIME.

65/DD

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  46  73  45  79 /   0   0   0   0
WACO, TX              48  75  42  78 /   0   0   0   0
PARIS, TX             48  71  42  76 /   0   0   0   0
DENTON, TX            46  74  45  80 /   0   0   0   0
MCKINNEY, TX          46  73  44  78 /   0   0   0   0
DALLAS, TX            47  73  44  78 /   0   0   0   0
TERRELL, TX           48  72  42  76 /   0   0   0   0
CORSICANA, TX         49  72  42  76 /  20   0   0   0
TEMPLE, TX            49  75  42  77 /   0   0   0   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

25/42
Hazardous weather outlook, Oct 31, 4:00 PM CST, 8 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
400 PM CST MON OCT 31 2005

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-011100-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-
NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-
LIMESTONE-LEON-MILAM-ROBERTSON-
400 PM CST MON OCT 31 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
DRY AND COOL AIR WILL FILTER INTO NORTH TEXAS THIS EVENING AND BRING
AN END TO ALL THUNDERSTORM ACTIVITY.  THEREFORE...HAZARDOUS WEATHER
CONDITIONS ARE NOT EXPECTED TONIGHT.

.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

46 drought. Local standard time, as filed.

Drought, Eastland

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Eastland forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
32.327, -98.832 (the zone’s center; the record gives no point)

Drought, Comanche

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Comanche forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
31.948, -98.558 (the zone’s center; the record gives no point)

Drought, Erath

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Erath forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
32.236, -98.218 (the zone’s center; the record gives no point)

Drought, Somervell

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Somervell forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
32.222, -97.774 (the zone’s center; the record gives no point)

Drought, Hood

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Hood forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
32.430, -97.832 (the zone’s center; the record gives no point)

Drought, Johnson

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Johnson forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
32.379, -97.366 (the zone’s center; the record gives no point)

Drought, Ellis

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Ellis forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
32.348, -96.794 (the zone’s center; the record gives no point)

Drought, Mills

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Mills forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
31.495, -98.595 (the zone’s center; the record gives no point)

Drought, Hamilton

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Hamilton forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
31.705, -98.111 (the zone’s center; the record gives no point)

Drought, Bosque

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Bosque forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
31.900, -97.634 (the zone’s center; the record gives no point)

Drought, Hill

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Hill forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
31.991, -97.132 (the zone’s center; the record gives no point)

Drought, Navarro

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Navarro forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
32.047, -96.472 (the zone’s center; the record gives no point)

Drought, Henderson

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Henderson forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
32.212, -95.854 (the zone’s center; the record gives no point)

Drought, Lampasas

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Lampasas forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
31.196, -98.241 (the zone’s center; the record gives no point)

Drought, Coryell

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Coryell forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
31.391, -97.799 (the zone’s center; the record gives no point)

Drought, McLennan

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
McLennan forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
31.552, -97.202 (the zone’s center; the record gives no point)

Drought, Limestone

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Limestone forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
31.546, -96.580 (the zone’s center; the record gives no point)

Drought, Freestone

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Freestone forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
31.705, -96.149 (the zone’s center; the record gives no point)

Drought, Anderson

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Anderson forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
31.813, -95.653 (the zone’s center; the record gives no point)

Drought, Bell

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Bell forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
31.038, -97.478 (the zone’s center; the record gives no point)

Drought, Falls

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Falls forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
31.253, -96.936 (the zone’s center; the record gives no point)

Drought, Milam

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Milam forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
30.786, -96.977 (the zone’s center; the record gives no point)

Drought, Robertson

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Robertson forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
31.027, -96.513 (the zone’s center; the record gives no point)

Drought, Leon

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Leon forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
31.297, -95.996 (the zone’s center; the record gives no point)

Drought, Montague

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Montague forecast zone
Crop damage
$120 million
Reported by
OFFICIAL NWS OBS.
Coordinates
33.676, -97.725 (the zone’s center; the record gives no point)

Drought conditions worsened across north Texas in November. The regions of east and north Texas considered to be in severe drought (D2) as classified by the U.S. Drought Monitor continued to expand. An area of extreme drought (D3), which returned to the area in October, expanded to encompass a roughly twenty-four thousand square mile area, including the Dallas/Fort Worth metroplex. The average high temperature for the month was 7.7 degrees above normal. Rain was only measured one day at Dallas/Fort Worth...a meager 0.02 inches. The period from September through November this year ranked as the driest fall on record for Waco, during which only 1.46 inches of rain fell. It was the 4th driest fall on record for Dallas/Fort Worth, with only 2.25 inches of rainfall. Both hydrological and agricultural impacts were noted in the Drought Impact Reporter this month. Several grass fires broke out in north Texas in the last few days of November, destroying over twenty homes. Low humidities and high winds accelerated grass fires in six north Texas counties on the 27th. Similar conditions on the 28th made it difficult for firefighters battling fires for a second day. The fires destroyed homes, forced hundreds to evacuate, and injured firefighters. One fire began west of Cleburne in Johnson County and spread into Tarrant County, burning 1,000 acres and twenty-four structures, according to the Johnson County Sheriff's Department. Significant agricultural impacts became more widespread this month as the drought worsened. The U.S. Department of Agriculture declared five counties in Texas natural disaster areas, including Fannin, Grayson, Collin, Delta, Lamar, and Hunt. Texas Governor Rick Perry also requested assistance for six other north central Texas counties (Coryell, Henderson, Johnson, Rockwall, Tarrant, and Van Zandt) due to worsening drought conditions. According to the Drought Impact Reporter, Texas agriculture officials noted mounting losses from the 2005 drought in the eastern two-thirds of the state, especially in the livestock sector. Sales of cattle normally account for about half of the cash receipts in the state. The Texas Agricultural Statistics Service stated that market prices were lower for calves this fall, causing many ranchers to sell lighter calves and take lower prices because there was not enough grazing for the winter. Farm Services Agency statistics indicated non-irrigated forage grazing losses of 77% in Grayson County. Only about half of the 2005 hay crop was harvested, and many farmers were unable to harvest second and third cuttings, causing hay prices to increase sharply. Many producers had to haul water to pastures because stock tanks dried up. In addition, most of the one million acres of wheat planted this year in drought-affected areas did not come up. Fall-planted grains such as oats and rye, used for winter grazing, were similarly affected. The drought continued into December.

Drought, Cooke

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Cooke forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
33.639, -97.213 (the zone’s center; the record gives no point)

Drought, Grayson

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Grayson forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
33.627, -96.678 (the zone’s center; the record gives no point)

Drought, Fannin

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Fannin forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
33.594, -96.107 (the zone’s center; the record gives no point)

Drought, Lamar

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Lamar forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
33.667, -95.571 (the zone’s center; the record gives no point)

Drought, Young

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Young forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
33.177, -98.688 (the zone’s center; the record gives no point)

Drought, Jack

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Jack forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
33.234, -98.172 (the zone’s center; the record gives no point)

Drought, Wise

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Wise forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
33.216, -97.654 (the zone’s center; the record gives no point)

Drought, Denton

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Denton forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
33.205, -97.117 (the zone’s center; the record gives no point)

Drought, Collin

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Collin forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
33.188, -96.572 (the zone’s center; the record gives no point)

Drought, Hunt

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Hunt forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
33.124, -96.085 (the zone’s center; the record gives no point)

Drought, Delta

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Delta forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
33.386, -95.672 (the zone’s center; the record gives no point)

Drought, Hopkins

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Hopkins forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
33.150, -95.564 (the zone’s center; the record gives no point)

Drought, Stephens

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Stephens forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
32.736, -98.836 (the zone’s center; the record gives no point)

Drought, Palo Pinto

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Palo Pinto forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
32.753, -98.313 (the zone’s center; the record gives no point)

Drought, Parker

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Parker forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
32.778, -97.805 (the zone’s center; the record gives no point)

Drought, Tarrant

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Tarrant forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
32.772, -97.291 (the zone’s center; the record gives no point)

Drought, Dallas

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Dallas forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
32.767, -96.778 (the zone’s center; the record gives no point)

Drought, Rockwall

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Rockwall forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
32.898, -96.408 (the zone’s center; the record gives no point)

Drought, Kaufman

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Kaufman forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
32.599, -96.288 (the zone’s center; the record gives no point)

Drought, Van Zandt

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Van Zandt forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
32.564, -95.836 (the zone’s center; the record gives no point)

Drought, Rains

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Rains forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
32.870, -95.793 (the zone’s center; the record gives no point)

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, November 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5484159, 5484160, 5484161, 5484162, 5484163, 5484164, 5484165, 5484166, 5484167, 5484168, 5484169, 5484170, 5484171, 5484172, 5484173, 5484174, 5484175, 5484176, 5484177, 5484178, 5484179, 5484180, 5484181, 5484182, 5485545, 5485546, 5485547, 5485548, 5485549, 5485550, 5485551, 5485760, 5485761, 5485762, 5485763, 5485764, 5485765, 5485766, 5485767, 5485768, and more.